MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE ICONIX 1.4MM DISPOSABLE DRILL; BIT, DRILL

STRYKER ENDOSCOPY-SAN JOSE ICONIX 1.4MM DISPOSABLE DRILL; BIT, DRILL
Catalog Number 3910-500-568
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that there was debris in the joint.The debris was flushed out of the joint and the procedure was completed successfully.
 
Additional Manufacturer Narrative
Alleged failure: this was reported on 6-20-2019.Surgeon was drilling for 7th iconix 1 anchor at the 11 oclock position of a bankart/slap repair.Bone quality was soft-normal.Went to put iconix anchor in after drilling pilot hole and could not advance anchor into the guide.At that point we noticed there was debris left in the guide from the drill bit.Were able to remove the pieces from the guide and have included those in return packaging.Pieces not included had to be removed from the joint with shaver and suction.The failure(s) identified in the investigation is consistent with the complaint record.The probable root causes could be: 1) excessive force applied on drill, 2) starting and stopping drill, 3) pulling drill out of bone without running drill, or 4) moving drill guide during drilling.The product was returned for investigation and the failure mode will be monitored for future reoccurrence.
 
Event or Problem Description

Brand Name
ICONIX 1.4MM DISPOSABLE DRILL
Common Device Name
BIT, DRILL
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key8789528
Report Number0002936485-2019-00297
Device Sequence Number1977342
Product Code HTW
UDI-Device Identifier37613252450499
UDI-Public37613252450499
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3910-500-568
Device Lot Number19073AG2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2019
Initial Date Received by Manufacturer 06/20/2019
Supplement Date Received by Manufacturer06/20/2019
Initial Report FDA Received Date07/15/2019
Supplement Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight102